Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 202, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 29, 2014, 7:37 PM CDT for Carroll County, Greene County, Iowa. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2014, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 29, 2014, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:58 PM CDT | HAIL 1 | 3 Nw Coon Rapids, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 24.3
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS53 KDMX 300037
SVRDMX
IAC027-073-300130-
/O.NEW.KDMX.SV.W.0202.140630T0037Z-140630T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CARROLL COUNTY IN WEST CENTRAL IOWA...
WESTERN GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 830 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
MANNING...OR 9 MILES SOUTH OF CARROLL...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARROLL...JEFFERSON...MANNING...COON RAPIDS...GLIDDEN...SCRANTON...
CHURDAN...TEMPLETON...DEDHAM...HALBUR...LIDDERDALE...WILLEY...
RALSTON...SWAN LAKE STATE PARK...JEFFERSON MUNICIPAL AIRPORT AND
ARTHUR N NEU AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR IOWA.
LAT...LON 4201 9505 4217 9463 4220 9435 4186 9431
4187 9507
TIME...MOT...LOC 0037Z 259DEG 34KT 4194 9493
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON4 follow-up statements
389
WWUS53 KDMX 300049
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
749 PM CDT SUN JUN 29 2014
IAC027-073-300130-
/O.CON.KDMX.SV.W.0202.000000T0000Z-140630T0130Z/
CARROLL IA-GREENE IA-
749 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN CARROLL AND WESTERN GREENE COUNTIES...
AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF COON RAPIDS...OR 11 MILES SOUTH OF CARROLL...MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARROLL...JEFFERSON...MANNING...COON RAPIDS...GLIDDEN...SCRANTON...
CHURDAN...TEMPLETON...DEDHAM...HALBUR...LIDDERDALE...WILLEY...
RALSTON...SWAN LAKE STATE PARK...JEFFERSON MUNICIPAL AIRPORT AND
ARTHUR N NEU AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR IOWA.
LAT...LON 4201 9505 4217 9463 4220 9435 4186 9431
4187 9507
TIME...MOT...LOC 0049Z 248DEG 42KT 4192 9478
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON348
WWUS53 KDMX 300100
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT SUN JUN 29 2014
IAC027-073-300130-
/O.CON.KDMX.SV.W.0202.000000T0000Z-140630T0130Z/
CARROLL IA-GREENE IA-
800 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN CARROLL AND WESTERN GREENE COUNTIES...
AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF COON RAPIDS...OR 13 MILES SOUTHWEST OF JEFFERSON...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...COON RAPIDS...GLIDDEN...SCRANTON...CHURDAN...RALSTON AND
JEFFERSON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR IOWA.
LAT...LON 4217 9463 4220 9435 4186 9431 4187 9483
4214 9471
TIME...MOT...LOC 0100Z 246DEG 40KT 4194 9462
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON359
WWUS53 KDMX 300112
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT SUN JUN 29 2014
IAC027-300122-
/O.CAN.KDMX.SV.W.0202.000000T0000Z-140630T0130Z/
CARROLL IA-
812 PM CDT SUN JUN 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR IOWA.
LAT...LON 4216 9460 4220 9435 4186 9431 4187 9462
4211 9461
TIME...MOT...LOC 0112Z 259DEG 34KT 4196 9447
$$
IAC073-300130-
/O.CON.KDMX.SV.W.0202.000000T0000Z-140630T0130Z/
GREENE IA-
812 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN GREENE COUNTY...
AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF JEFFERSON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...SCRANTON...CHURDAN...RALSTON AND JEFFERSON MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR IOWA.
LAT...LON 4216 9460 4220 9435 4186 9431 4187 9462
4211 9461
TIME...MOT...LOC 0112Z 259DEG 34KT 4196 9447
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON100
WWUS53 KDMX 300126
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CDT SUN JUN 29 2014
IAC073-300135-
/O.EXP.KDMX.SV.W.0202.000000T0000Z-140630T0130Z/
GREENE IA-
826 PM CDT SUN JUN 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GREENE COUNTY WILL
EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR IOWA.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 4216 9460 4220 9435 4186 9431 4187 9462
4211 9461
TIME...MOT...LOC 0124Z 259DEG 34KT 4196 9447
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:44 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 29, 6:44 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 644 PM CDT SUN JUN 29 2014 .SHORT TERM /TONIGHT/... ISSUED AT 354 PM CDT SUN JUN 29 2014 MORNING CONVECTION HAS DIMINISHED THIS AFTERNOON WITH SOME LINGERING WEAK ACTIVITY LEFT OVER FAR NORTHERN IOWA. THE MORNING ACTIVITY IN ADDITION TO THE MCS OVER KANSAS HAS LEFT A LARGE CLOUD DEBRIS FIELD OVER MUCH OF THE AREA THAT HAS LIMITED SFC HEATING AND INSTABILITY THROUGH MUCH OF THIS REGION. CLEARING HAS DEVELOPED OVER SOUTHEAST NEBRASKA AND INTO WESTERN IOWA THE PAST HOURS AND HAS BEGUN TO ERODE THE CONVECTIVE INHIBITION THROUGH THAT AREA ALONG WITH MLCAPES INCREASING TO NEAR 4000 J/KG. THIS CAN BE SEEN AS WELL WITH THE 18Z KOAX SOUNDING WITH MUCH OF THE INHIBITION HAVING ERODED BY LAUNCH TIME. AN UPPER SHORT WAVE WILL MOVE OVER THE REGION OF INSTABILITY THE NEXT FEW HOURS AND SHOULD TRIGGER MORE ORGANIZED THUNDERSTORM ACTIVITY THAT WILL MOVE INTO CENTRAL AND SOUTHERN IOWA FROM LATE AFTERNOON THROUGH MID EVENING. DEEP LAYER SHEAR TO NEAR 50 KTS WILL BE SUPPORTIVE OF SUPERCELL DEVELOPMENT INITIALLY. FAT CAPE VALUES THROUGH THE PROFILE SUGGEST GOOD UPDRAFT ACCELERATION POTENTIAL SUPPORTIVE OF VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER. LOW LEVEL SRH VALUES NEAR 200 M2/S2 ALONG WITH LCL VALUES BELOW 1000 M IN ADDITION TO BEST UPDRAFT HELICITY VALUES INTO SOUTHWEST IOWA SUGGEST THERE IS A TORNADIC POTENTIAL. THE STORMS SHOULD EVOLVE INTO BOWING SEGMENTS WITH POTENTIAL FOR EMBEDDED HP SUPERCELL STRUCTURES WITH THE THREAT CHANGING TO A DAMAGING WIND THREAT WITH WINDS IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...THE 0-3 KM SHEAR VECTOR AROUND 35 KTS TO THE EAST TO NORTHEAST MAY STILL BE FAVORABLE MESOVORTICES THAT MAY PRODUCE A TORNADO OR ENHANCES AREAS OF HIGH WINDS. HEAVY RAIN IS ALSO A THREAT WITH PWAT VALUES UP TO 1.75 INCHES AND ESPECIALLY NEAR ANY SUPERCELL DEVELOPMENT. NOT OVERLY CONFIDENT IN AREAL COVERAGE OF HEAVY RAIN THUS HAVE HELD OFF ON A FLASH FLOOD WATCH AT THIS POINT. THE BEST POTENTIAL WILL BE ALONG AND SOUTH OF HIGHWAY 30. PRIMARY FRONTAL BOUNDARY CURRENTLY EXTENDS FROM WESTERN MINNESOTA THROUGH THE FAR NW CORNER OF IA AND INTO CENTRAL NEBRASKA. SFC LOW PRESSURE STILL REMAINS IN EASTERN COLORADO. THE BOUNDARY WILL MOVE LITTLE OVERNIGHT AS THE LOW PRESSURE SHIFTS SLOWLY NORTHEAST OVERNIGHT. THE LOW LEVEL JET WILL STRENGTHEN OVERNIGHT AND SHOULD LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT. THE MAIN FOCUS FOR THUNDERSTORMS TOWARDS 12Z SHOULD BE ACROSS THE NORTHWEST. CERTAINLY A SEVERE POTENTIAL WITH THESE STORMS WHICH MAY BE A PRELUDE FOR MONDAY. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 354 PM CDT SUN JUN 29 2014 THE UPPER MIDWEST REMAINS UNDER THE INFLUENCE OF A LARGE UPPER LOW OVER SOUTHERN CANADA. THE LOW WILL CONTINUE TO CREATE A VERY FAST ZONAL FLOW ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST. CONVECTION MAY BE ONGOING MONDAY MORNING AND THERE IS SOME QUESTION AS TO WHAT AFFECT THAT WILL HAVE ON CONVECTION DURING THE REST OF THE DAY. A QUASI-STATIONARY FRONTAL BOUNDARY WILL BE THE FOCUS FOR ANY NEW CONVECTION AS A TROUGH/SHORTWAVE ROTATES AROUND THE UPPER LOW INTO THE NORTHERN PLAINS/UPPER MIDWEST DURING THE MORNING. THIS WILL PROVIDE MORE THAN ADEQUATE MID LEVEL FORCING. GIVEN THE AMOUNT OF INSTABILITY AS CAPES QUICKLY INCREASE TO 4000 J/KG THROUGH THE MORNING AND THE MOIST LOW LEVELS STORMS SHOULD QUICKLY GROW UPSCALE AND GIVEN SHEAR PROFILES...WILL BECOME SUPERCELLS. ONCE AGAIN...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. PWATS ALSO INCREASE TO NEARLY 2 INCHES. I WAS CONSIDERING A FLASH FLOOD WATCH FOR MONDAY BUT IT DOES APPEAR STORMS WILL MOVE QUICKLY AND IT WILL ALSO DEPEND ON WHERE THE RAIN FALLS TONIGHT...FOR WHICH THE STORMS HAVE NOT MATERIALIZED YET...SO I WILL HOLD OFF ON ANY FLASH FLOOD WATCH BUT DEFER THAT TO THE MID SHIFT. THE FRONTAL BOUNDARY DOES SHIFT EAST OUT OF CENTRAL IOWA BY 01/00Z SO ANY EVENT ON MONDAY WILL LIKELY BE DURING THE DAY AND DIMINISHING BY LATE AFTERNOON/EARLY EVENING. ON TUESDAY A SECONDARY COLD FRONT SWEEPS IOWA WITH YET ANOTHER WAVE COMING DOWN FROM THE CANADIAN LOW...WHICH IS WELL EAST BY THIS TIME. INSTABILITY IS MUCH LESS HOWEVER AND ALL THAT IS EXPECTED IS SHOWERS WITH AN ISOLATED THUNDERSTORM POSSIBLE DURING PEAK HEATING. THAT WILL SWEEP EAST DURING THE EVENING. FINALLY THEN AN UPPER RIDGE BUILDS OVER THE ROCKIES AS SURFACE HIGH PRESSURE SLIDES INTO THE UPPER MIDWEST. COOLER TEMPS ARE ON THE WAY FOR MID WEEK AND MUCH DRIER CONDITION CAN BE EXPECTED. BY LATE IN THE WEEK AND INTO THE WEEKEND MODELS DIVERGE ON THEIR SOLUTIONS BUT THEY ALL DEVELOP A SHORTWAVE THAT TOPS THE RIDGE IN THE ROCKIES. THE EURO IS WEAKER WITH THE WAVE AND KEEPS IN ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES. THE GFS AND CANADIAN ARE DEEPER WITH THE SHORTWAVE AND DROP IT INTO THE UPPER MIDWEST. THE GFS AND CANADIAN SEEM REASONABLE GIVEN THE HEIGHT OF THE UPPER RIDGE OUT WEST AND THE STRENGTH OF THE VORT MAX TOPPING THE RIDGE. IT SHOULD DIG DEEPER THAN THE EURO SUGGESTS. FOR THAT REASON I HAVE CHANCE POPS IN THE FORECAST NEXT WEEKEND. && .AVIATION...30/00Z ISSUED AT 638 PM CDT SUN JUN 29 2014 TSRA WILL CONTINUE TO DEVELOP IN WESTERN IOWA AND AFFECT SITES THROUGH 06Z. TSRA WILL BE BRIEF AT SITES...THOUGH IFR OR LOWER CONDITIONS CAN BE EXPECTED WITH STRONG AND GUSTY WINDS...WITH MULTIPLE ROUNDS OF TSRA POSSIBLE. AFTER SYSTEM PUSHES OUT...MAY SEE BR/FG AT SITES NEAR 12Z WITH AMPLE LOW LEVEL MOISTURE AND LIGHT WINDS...MAY ALSO SEE MVFR OR LOWER CEILINGS EARLY. BR WILL LIFT SHORTLY AFTER 12Z...WITH ADDITIONAL CHANCES FOR TSRA AT SITES MONDAY...THOUGH HAVE ONLY INCLUDED VCTS MENTION ATTM WITH UNCERTAINTY IN TIMING AND LOCATION. && .HYDROLOGY... ISSUED AT 337 AM CDT SUN JUN 29 2014 LITTLE CHANGE IS ANTICIPATED OVER THE NEXT 24 TO 36 HOURS...SOME LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WITH SOME OF THE STORMS OVER THE REGION. COVERAGE IS NOT ANTICIPATED TO BE WIDESPREAD AT THIS TIME...BUT LOCALIZED PONDING OF WATER AND STREET FLOODING COULD OCCUR. BY MONDAY...MORE WIDESPREAD HEAVY RAINFALL WILL BE POSSIBLE AS A STRONGER STORM AND STRONGER UPPER LEVEL WINDS COMBINE TO REALIZE THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. THE POTENTIAL FOR FLASH FLOODING IS MORE LIKELY MONDAY INTO THE EARLY EVENING. ANY ADDITIONAL RAINFALL WILL LIKELY STRESS RIVER LEVELS AND AREA STREAM BASINS...ESPECIALLY BY MONDAY EVENING AND INTO MID WEEK IF SIGNIFICANT RAINFALL OCCURS. THIS WILL BE CLOSELY MONITORED OVER THE NEXT 36 HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DONAVON LONG TERM...FAB AVIATION...AWB HYDROLOGY...REV
Hazardous weather outlook, Jun 29, 4:37 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 437 PM CDT SUN JUN 29 2014 IAZ044>050-057>062-070>075-081>086-092>097-302145- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 437 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT FROM 6 PM TIL MIDNIGHT. VERY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS WHICH WILL PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED MONDAY. A FEW OF THESE STORMS LIKELY WILL BE SEVERE WITH SIGNIFICANT DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE. MONDAY EVENING THE THREAT WILL BE CONFINED SOUTHEAST OF A TAMA TO LAMONI LINE. VERY HEAVY RAINFALL WILL OCCUR WITH STORMS AND FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...TONIGHT AND AGAIN MONDAY. IAZ004>007-015>017-023>028-033>039-302145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 437 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE. TONIGHT THE THREAT WILL MAINLY BE DAMAGING WIND. VERY HEAVY RAINFALL IS POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLOODING. ANOTHER AREA OF STORMS MAY DEVELOP OVER NORTHWEST IOWA LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE AS WELL. FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS ...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY BE ONGOING EARLY MONDAY AND INCREASE IN STRENGTH DURING THE DAY. THESE STORMS WILL HAVE A SEVERE THREAT THROUGH MID AFTERNOON BEFORE THE ACTIVITY SHIFTS TO THE SOUTHEAST OF THE AREA. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE MONDAY. VERY HEAVY RAINFALL MAY OCCUR WITH STORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT THEN AGAIN MONDAY.
In the hours before
Special weather statement, Jun 29, 6:44 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 644 PM CDT SUN JUN 29 2014 IAZ016-017-025-026-034>037-044>048-057>059-070-071-300145- HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- CASS-ADAIR- INCLUDING THE CITIES OF...GARNER...BRITT...KANAWHA...MASON CITY... CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...HAMPTON... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE 644 PM CDT SUN JUN 29 2014 ...STRONG THUNDERSTORMS ARE QUICKLY DEVELOPING OVER THE AREA... STRONG THUNDERSTORMS OVER THE AREA WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 45 MPH. TORRENTIAL RAINFALL IS ALSO LIKELY. A FEW STORMS MAY EVEN BECOME SEVERE. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER INDOORS IMMEDIATELY. IAZ027-028-038-039-049-050-060>062-072>075-081>086-092>097-300145- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...DES MOINES...NEWTON...GRINNELL...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 644 PM CDT SUN JUN 29 2014 ...THUNDERSTORMS EXPECTED TO BREAK OUT OVER THE AREA EARLY THIS EVENING... THUNDERSTORMS WILL QUICKLY DEVELOP ACROSS THE AREA THROUGH THE EVENING HOURS. THE STORMS MAY BECOME STRONG VERY QUICKLY AND PRODUCE NICKEL HAIL...STRONG WIND AND HEAVY RAINFALL. STORMS COULD BECOME SEVERE OVER THE AREA AS WELL. IF THREATENING WEATHER APPROACHES YOUR AREA SEEK SHELTER INDOORS IMMEDIATELY. FAB
Local storm report, Jun 29, 7:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 SE OTHO 42.39N 94.11W
06/29/2014 WEBSTER IA TRAINED SPOTTER
SPOTTER REPORTED THUNDERSTORM WIND GUST BLEW DOWN CORN
STALKS. NICKEL TO DIME SIZED HAIL ALSO FELL BRIEFLY AND
THERE WAS BRIEF HEAVY RAINFALL.
&&
FBOKSALocal storm report, Jun 29, 7:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 6 NW STRATFORD 42.33N 94.01W
06/29/2014 WEBSTER IA AMATEUR RADIO
SECOND HAND REPORT VIA HAM RADIO FROM STRATFORD FIRE
DEPARTMENT. BRIEF TORNADO ON THE GROUND.
&&
FBOKSALocal storm report, Jun 29, 7:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 4 WNW KAMRAR 42.41N 93.80W
06/29/2014 E1.25 INCH HAMILTON IA LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 17 AND 265TH STREET.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 29, 7:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
734 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 SE OTHO 42.39N 94.11W
06/29/2014 WEBSTER IA TRAINED SPOTTER
DAMAGE TO SHED AND OUTBUILDINGS. POWER POLES AND TREES
DOWNED.
&&
FBOKSALocal storm report, Jun 29, 7:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO STANHOPE 42.29N 93.79W
06/29/2014 HAMILTON IA FIRE DEPT/RESCUE
STANHOPE FIRE DEPT REPORTED TORNADO ON THE GROUND.
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:02 PM CDT | Tornado Warning | DMX | Hamilton, Webster | 43 min |
| Jun 29, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
| Jun 29, 7:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more | 22 hr |
| Jun 29, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 41 min |
| Jun 29, 7:36 PM CDT | Tornado Warning | DMX | Hamilton, Hardin | 39 min |
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 17 min |
| Jun 29, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 52 min |
| Jun 29, 8:15 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 30 min |
| Jun 29, 8:24 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 6 hr |
| Jun 29, 8:41 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 8:43 PM CDT | Tornado Warning | DMX | Grundy, Tama | 32 min |
| Jun 29, 8:44 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Tama | 6 hr |
| Jun 29, 8:46 PM CDT | River Flood Warning | DMX | Webster | 3 days |
| Jun 29, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 41 min |
| Jun 29, 9:08 PM CDT | River Flood Warning | DMX | Marshall | 5 days |
| Jun 29, 9:11 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Jun 29, 9:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Jun 29, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 46 min |
| Jun 29, 11:02 PM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 58 min |
| Jun 30, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 60 min |
| Jun 30, 2:42 AM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk, Story | 63 hr |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Davis, Wapello | 3 days |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 52 min |
| Jun 30, 4:15 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 45 min |
| Jun 30, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 6:09 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 10 hr |
| Jun 30, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 30 min |
| Jun 30, 9:12 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 30, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Jun 30, 9:37 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 30, 10:09 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 51 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 42 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 47 min |
| Jun 30, 10:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 40 min |
| Jun 30, 10:55 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 38 min |
| Jun 30, 10:57 AM CDT | Special Weather Statement | DMX | Boone | 63 min |
| Jun 30, 10:59 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 46 min |
| Jun 30, 11:06 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 54 min |
| Jun 30, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 30, 11:15 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Jun 30, 11:18 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| Jun 30, 11:20 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 30, 11:23 AM CDT | River Flood Warning | DMX | Story | 69 hr |
| Jun 30, 11:24 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 51 min |
| Jun 30, 11:36 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 39 min |
| Jun 30, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Pocahontas, Sac | 48 min |
| Jun 30, 11:44 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 4 days |
| Jun 30, 11:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 30, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 24 min |
| Jun 30, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 30, 12:07 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 30, 12:12 PM CDT | Flash Flood Warning | DMX | Audubon | 6 hr |
| Jun 30, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 48 min |
| Jun 30, 12:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 53 min |
| Jun 30, 12:44 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 31 min |
| Jun 30, 12:49 PM CDT | Flash Flood Warning | DMX | Boone, Hamilton, Story, Webster | 6 hr |
| Jun 30, 12:56 PM CDT | Tornado Warning | DMX | Marshall, Story | 34 min |
| Jun 30, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 46 min |
| Jun 30, 1:10 PM CDT | Special Weather Statement | DMX | Polk | 65 min |
| Jun 30, 1:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 30, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Marion, Polk, Warren | 59 min |
| Jun 30, 1:25 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 30, 1:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 46 min |
| Jun 30, 1:38 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 6 hr |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie | 6 hr |
| Jun 30, 1:46 PM CDT | Tornado Warning | DMX | Marion, Warren | 29 min |
| Jun 30, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 40 min |
| Jun 30, 2:00 PM CDT | Flash Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 45 min |
| Jun 30, 2:03 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 27 min |
| Jun 30, 2:06 PM CDT | Special Weather Statement | DMX | Mahaska, Marion | 69 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 63 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 30, 2:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 28 min |
| Jun 30, 2:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.